Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 22, NWS Northern Indiana

April 2, 2011

NWS Northern Indiana issued this small craft advisory at Apr 2, 2011, 3:32 PM EDT. It took effect at Apr 3, 2011, 8:00 AM EDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 3:32 PM EDT (19:32 UTC)
In effect from
Apr 3, 2011, 8:00 AM EDT
Expired
Apr 5, 2011, 3:27 PM EDT
In force
55 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WHUS73 KIWX 021932
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT SAT APR 2 2011

LMZ043-046-030400-
/O.NEW.KIWX.SC.Y.0022.110403T1200Z-110404T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
332 PM EDT SAT APR 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT
SUNDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 2 OT 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
11 follow-up statements
539 
WHUS73 KIWX 030219
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EDT SAT APR 2 2011

LMZ043-046-031030-
/O.CON.KIWX.SC.Y.0022.110403T1200Z-110404T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1019 PM EDT SAT APR 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT
SUNDAY. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 2 OT 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
653 
WHUS73 KIWX 030839
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT SUN APR 3 2011

LMZ043-046-031645-
/O.CON.KIWX.SC.Y.0022.110403T1200Z-110404T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 AM EDT SUN APR 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM EDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 2 OT 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
720 
WHUS73 KIWX 031446
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EDT SUN APR 3 2011

LMZ043-046-032300-
/O.EXT.KIWX.SC.Y.0022.000000T0000Z-110404T0800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 AM EDT SUN APR 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT MONDAY. 

* WINDS: SOUTHEAST VEERING SOUTHWEST...15 TO 25 KNOTS. GUSTS TO 30
  	 KNOTS.

* WAVES: 2 OT 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
005 
WHUS73 KIWX 031937
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT SUN APR 3 2011

LMZ043-046-040345-
/O.EXT.KIWX.SC.Y.0022.000000T0000Z-110405T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
337 PM EDT SUN APR 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY.

* WINDS: SOUTHEAST VEERING SOUTHWEST THIS EVENING...THEN NORTHWEST
  LATE MONDAY MORNING...15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES: 2 OT 5 FEET THROUGH MONDAY...BUILDING UP TO 8 FEET
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
933 
WHUS73 KIWX 040234
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EDT SUN APR 3 2011

LMZ043-046-041045-
/O.CON.KIWX.SC.Y.0022.000000T0000Z-110405T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 PM EDT SUN APR 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* WINDS: SOUTHWEST WIND 15 TO 25 KNOTS... VEERING NORTHWEST LATE
  MONDAY MORNING.

* WAVES: 1 TO 3 FEET...BUILDING UP TO 8 FEET MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
160 
WHUS73 KIWX 040943
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 AM EDT MON APR 4 2011

LMZ043-046-041745-
/O.EXT.KIWX.SC.Y.0022.000000T0000Z-110405T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
543 AM EDT MON APR 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT TUESDAY.

* WINDS: WEST TO NORTHWEST WIND 15 TO 25 KNOTS...GUSTING TO 30
  KNOTS. 

* WAVES: 3 TO 5 FEET...BUILDING UP TO 10 FEET TONIGHT...SUBSIDING
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
685 
WHUS73 KIWX 041451
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EDT MON APR 4 2011

LMZ043-046-042300-
/O.CON.KIWX.SC.Y.0022.000000T0000Z-110405T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EDT MON APR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET...BUILDING UP TO 7 FEET TONIGHT...SUBSIDING
  THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
566 
WHUS73 KIWX 042043
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT MON APR 4 2011

LMZ043-046-050445-
/O.CON.KIWX.SC.Y.0022.000000T0000Z-110405T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
443 PM EDT MON APR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT TUESDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS TONIGHT BACKING SOUTHWEST 10 TO 15
  KNOTS ON TUESDAY.

* WAVES: 1 TO 3 FEET...BUILDING UP TO 7 FEET TONIGHT...SUBSIDING
  BELOW 4 FEET TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
926 
WHUS73 KIWX 050336
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 PM EDT MON APR 4 2011

LMZ043-046-051145-
/O.EXT.KIWX.SC.Y.0022.000000T0000Z-110405T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1136 PM EDT MON APR 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT TUESDAY.

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES: 4 TO 7 FEET...SUBSIDING BELOW 4 FEET LATE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
360 
WHUS73 KIWX 050820
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EDT TUE APR 5 2011

LMZ043-046-051630-
/O.CON.KIWX.SC.Y.0022.000000T0000Z-110405T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 AM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: WEST 15 TO 20 KNOTS BACKING SOUTHWEST 10 TO 15 KNOTS

* WAVES: 4 TO 7 FEET SUBSIDING TO 1 TO 3 FEET BY LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
861 
WHUS73 KIWX 051927
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 PM EDT TUE APR 5 2011

LMZ043-046-052030-
/O.CAN.KIWX.SC.Y.0022.000000T0000Z-110405T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
327 PM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW ADVISORY CRITERIA...THUS THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 6:57 AM EDT, 8 hours 35 minutes earlier.

Area forecast discussion, Apr 2, 6:57 AM EDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 AM EDT SAT APR 2 2011

.AVIATION...
DISTURBED NORTHWEST FLOW WILL CONTINUE TO PROVIDE CHANCES OF SOME
LIGHT PRECIPITATION ACROSS NORTHEAST INDIANA THROUGH THE MORNING
HOURS. THERMAL PROFILES ARE MARGINAL IN TERMS OF SUPPORTING -RA
OR -SN BUT SHALLOW MOIST LAYER SHOULD CONTINUE TO SUPPORT MAINLY
LIQUID PRECIP TYPE THIS MORNING. ADDITIONAL PRECIPITATION AMOUNTS
WILL REMAIN VERY LIGHT AT KFWA AND GENERALLY A TRACE TO A FEW
HUNDREDTHS OF AN INCH. BY MID TO LATE MORNING...STEEPENING LOW
LEVEL LAPSE RATES WILL ALLOW BETTER MIXING...AND WEST GUSTS TO 20
TO 25 KNOTS FROM LATE MORNING INTO THE AFTERNOON. MVFR CIGS EARLY
THIS MORNING SHOULD GENERALLY IMPROVE TO VFR LATE MORNING AS MIXED
LAYER DEEPENS. ANY LINGERING LOW CLOUDS SHOULD SCATTER LATE
AFTERNOON OR EARLY EVENING AS SFC RIDGE AXIS APPROACHES...WITH
DIMINISHING WINDS.

&&

.PREV DISCUSSION... /ISSUED 544 AM EDT SAT APR 2 2011/

SHORT TERM...
TODAY THROUGH SUNDAY NIGHT...THE MAIN CHALLENGES THIS PERIOD ARE
LATE SUNDAY INTO SUNDAY NIGHT WITH THE POTENTIAL FOR STRONG TO
SEVERE STORMS. MOISTURE FLUX INTO THE AREA IS IMPRESSIVE AS THE
WARM FRONT LIFTS NORTH ACROSS THE WESTERN GREAT LAKES REGION. BULK
SHEAR VALUES ARE SIGNIFICANT...BUT STABILITY IS MARGINAL. THE
BEST FORCING SUNDAY WILL SHIFT NORTH OF THE AREA AHEAD OF THE WARM
FRONT. HAVE INCLUDED A CHANCE FOR SEVERE STORMS IN THE HAZARDOUS
WEATHER OUTLOOK AHEAD OF THE COLD FRONT IN THE WARM SECTOR SUNDAY
NIGHT GIVEN THESE FACTORS AND IN LINE WITH THE STORM PREDICTION
CENTER SLIGHT RISK FOR FAR SW LOWER MICHIGAN AND NORTHERN INDIANA.
OTHERWISE...THE DEPARTING UPPER LEVEL SYSTEM WILL MOVE EAST AWAY
FROM THE AREA TODAY. KEPT A MENTION FOR A RAIN/SNOW MIX EARLY OVER
NORTHEAST AREAS. NO SNOW ACCUMULATION IS EXPECTED. SKIES SHOULD
TRY TO CLEAR BRIEFLY TONIGHT BEFORE MOISTURE SURGES BACK INTO THE
AREA FROM THE SOUTHWEST.

LONG TERM...

MONDAY THROUGH FRIDAY

STILL SOME LINGERING UNCERTAINTY REGARDING THE DETAILS ON HOW THE
UPPER LEVEL SYSTEM ACROSS THE WEST COAST WILL EVOLVE ACROSS THE
CENTRAL CONUS DURING THE MON/TUE PERIOD. STRONG CYCLOGENESIS WILL
LIKELY COMMENCE EARLY MONDAY AS NEXT UPSTREAM PACIFIC JET STREAK
ROUNDS THE BASE OF THIS UPPER TROUGH INTO THE UPPER MIDWEST. TREND
OF PAST SEVERAL MODEL CYCLES HAS BEEN TOWARD THE ECMWF IDEA OF A
MORE PRONOUNCED NORTHERN STREAM AND A FURTHER NORTH SURFACE
REFLECTION MOVING ACROSS THE UPPER GREAT LAKES REGION. FORECAST HAS
BEEN NUDGED IN THIS DIRECTION OVER THE PAST 24 HOURS AND SEE NO
REASON TO DEVIATE FROM THAT IDEA AT THIS TIME...ALTHOUGH THE 00Z
ECMWF OFFERS AN INTERESTING SOLUTION IN REVERTING BACK TO A MORE
PRONOUNCED SOUTHERN STREAM AND A WEAKER NORTHERN STREAM...THUS
SUPPRESSING THE SFC LOW TRACK INTO THE SOUTHERN GREAT LAKES REGION.
00Z GEM DOES OFFER SOME SUPPORT FOR THIS NEW ECMWF TREND WITH VERY
SIMILAR LOOKING LOW LEVEL MASS FIELDS. FOR THIS FORECAST...HAVE
INCORPORATED A BLEND BETWEEN THE SLIGHTER SLOWER IDEA OFFERED BY 00Z
GEM/ECMWF WITH THE 00Z GFS. DESPITE THIS SLIGHTLY SLOWER SFC COLD
FRONTAL PASSAGE EVOLUTION OFFERED BY MAJORITY OF 00Z RUNS...THE
LARGER TREND OVER THE PAST 24 TO 36 HOURS HAS BEEN FOR A FASTER
FRONTAL PROGRESSION SUNDAY NIGHT INTO MONDAY.

LARGE SCALE FORCING FOR ASCENT WILL INCREASE EARLY MONDAY MORNING
WHICH WILL ERODE THE WARM MID LEVEL PROFILES ASSOCIATED WITH THE
ELEVATED MIXED LAYER. INCREASED LOW LEVEL CONVERGENCE WITH THE
APPROACHING FRONTAL BOUNDARY ALSO LENDS CONFIDENCE IN INCREASING
POPS FOR THE 12Z-18Z MONDAY TIMEFRAME. PLENTY OF SHEAR AVAILABLE AND
ONLY POTENTIAL LIMITING FACTOR TO SEVERE POTENTIAL WILL BE MAGNITUDE
OF AVAILABLE INSTABILITY. BASED ON EXPECTED FRONTAL TIMING...SOME
THREAT FOR SEVERE LIKELY TO EXIST ACROSS APPROXIMATELY EASTERN HALF
OF CWA THROUGH AT LEAST MID AFTERNOON HOURS BEFORE SFC COLD FRONT
CLEARS THE AREA. HEAVY RAIN POTENTIAL WILL BE SOMEWHAT DEPENDENT ON
EXTENT OF SECONDARY DEVELOPMENT WITH SOUTHERN STREAM ENERGY THAT
COULD SLOW FRONTAL PROGRESSION A BIT. DESPITE PROGRESSION OF THE
COLD FRONT MONDAY...STILL SOME CONCERN FOR SOME LOCALLY HEAVY
RAINFALL GIVEN PERIOD OF STRONG LOW LEVEL MOISTURE CONVERGENCE AND
PWATS RUNNING UP TO ABOUT 1.50 INCHES IN ADVANCE OF THE COLD FRONT.

HAVE ATTEMPTED TO SHOW A BIT MORE DETAIL AS THIS PERIOD APPROACHES
IN TERMS OF HOURLY TEMPERATURE TRENDS WITH CURRENT FORECAST FRONTAL
TIMING LIKELY YIELDING WARMEST TEMPS IN THE MORNING TO EARLY
AFTERNOON HOURS...WITH SHARPLY FALLING TEMPERATURES FROM WEST TO
EAST DURING THE DAY. TEMPS SHOULD FALL BACK INTO THE LOWER TO MID
40S BEHIND THE FRONT AFTER MORNING HIGHS IN THE LOWER 60S. DID LOWER
POPS MONDAY NIGHT WITH FRONT EXPECTED TO BE CLEAR OF THE AREA EARLY
IN THE EVENING...AND JUST MAINTAINED LIKELY MENTION FOR SHOWERS AND
POSSIBLE THUNDERSTORMS ACROSS THE FAR EAST IN THE EARLY EVENING.

POTENTIAL FOR ADDITIONAL PRECIPITATION ON TUESDAY APPEARS TO BE
DIMINISHING GIVEN DECREASED LIKELIHOOD FOR DEFORMATION FORCED
PRECIPITATION. DID NOT WANT TO PULL POPS COMPLETELY AT THIS TIME
WITH WEAK PERTURBATIONS LIKELY TO ROTATE THROUGH BACKSIDE OF MAIN
UPPER LOW WITH CYCLONIC MID/UPPER LEVEL FLOW PERSISTING. SOME FAIRLY
STEEP LOW LEVEL LAPSE RATES ALSO EXPECTED FOR THE AFTERNOON SO HARD
TO DISCOUNT SOME ISOLATED OR SCATTERED RAIN OR SNOW SHOWERS
DEVELOPING...PARTICULARLY ACROSS THE FAR NORTHEAST. FUTURE FORECASTS
MAY CONSIDER LOWERING POPS FURTHER HOWEVER WITH LARGE SCALE SYNOPTIC
SUPPORT DWINDLING DURING THIS PERIOD. QUITE A RAW DAY IN STORE WITH
HIGHS IN THE LOWER 40S AND WINDS QUITE GUSTY INTO THE 25 TO 35 MPH
RANGE.

VERY COOL CONDITIONS EXPECTED FOR TUESDAY NIGHT AS SFC HIGH SETTLES
INTO THE AREA...BUT PROGRESSIVE UPPER FLOW PATTERN ACROSS WESTERN
CONUS WILL ALLOW FOR NEXT UPPER LEVEL SHORT WAVE TO SKIRT ACROSS
NORTHERN TIER ON WEDNESDAY. OVERRUNNING PRECIP LIKELY ACROSS GREAT
LAKES REGION ON WEDNESDAY...BUT AT THIS TIME IT APPEARS GREATER
CHANCES WILL BE NORTH OF THE AREA SO KEPT WEDNESDAY DRY. DID ADD A
CHANCE OF RAIN SHOWERS THURSDAY/THURSDAY NIGHT TIME FRAME WITH
GENERAL PATTERN SUPPORTING SEVERAL LEAD IMPULSES EJECTING INTO THE
REGION FROM NEXT SIGNIFICANT EASTERN PACIFIC TROUGH MOVING INTO THE
WESTERN CONUS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SKIPPER
LONG TERM...MARSILI
AVIATION...MARSILI
Hazardous weather outlook, Apr 2, 5:01 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT SAT APR 2 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
501 AM EDT SAT APR 2 2011 /401 AM CDT SAT APR 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL DEVELOP SUNDAY EVENING AND ESPECIALLY INTO THE
OVERNIGHT HOURS AS A WARM FRONT LIFTS NORTHWARD INTO THE REGION.
SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL AS THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS POSSIBLE
SUNDAY NIGHT...ESPECIALLY NORTH OF ROUTE 30.

A COLD FRONT WILL APPROACH THE AREA ON MONDAY. THUNDERSTORMS ARE
LIKELY MONDAY AND SOME OF THE STORMS MAY BE SEVERE THROUGH THE MID
TO LATE AFTERNOON HOURS WITH THE GREATEST THREAT BEING DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-030915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT SAT APR 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY.
SOME OF THESE STORMS MAY PRODUCE HAIL AND WIND GUSTS IN EXCESS 40
KNOTS.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY INTO
SUNDAY EVENING...AND THEN AGAIN MONDAY THROUGH TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.